Advances in Theoretical and Mathematical Physics

Volume 12 (2008)

Number 2

The Topological G2 String

Pages: 243 – 318

DOI: http://dx.doi.org/10.4310/ATMP.2008.v12.n2.a2

Authors

Jan de Boer

Asad Naqvi

Assaf Shomer

Abstract

We construct new topological theories related to sigma models whose target space is a seven-dimensional manifold of G2 holonomy. We define a new type of topological twist and identify the BRST operator and the physical states. Unlike the more familiar six-dimensional case, our topological model is defined in terms of conformal blocks and not in terms of local operators of the original theory. We also present evidence that one can extend this definition to all genera and construct a seven-dimensional topological string theory. We compute genus zero correlation functions and relate these to Hitchin's functional for three-forms in seven dimensions. Along the way we develop the analogue of special geometry for G2 manifolds. When the seven-dimensional topological twist is applied to the product of a Calabi-Yau manifold and a circle, the result is an interesting combination of the six-dimensional A and B models.

Full Text (PDF format)